Alert archive / South Dakota / Wind Advisories in 2011

Wind Advisory 13, NWS Rapid City, SD

April 30, 2011Fall River County, South Dakota

NWS Rapid City, SD issued this wind advisory at Apr 30, 2011, 10:10 AM MDT for Fall River County, South Dakota. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2011, 10:10 AM MDT (16:10 UTC)
Expired
Apr 30, 2011, 6:55 PM MDT
In force
9 hr
Issued by
NWS Rapid City, SD

County Fall River County, SD

The radar

The Rapid City radar (KUDX), 113 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 4.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2011-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2011-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1194 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

449 
WWUS73 KUNR 301610
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
1010 AM MDT SAT APR 30 2011

A DEEP LOW PRESSURE SYSTEM OVER NORTH DAKOTA WILL MOVE SLOWLY
TOWARDS NORTHWEST MINNESOTA TODAY. THIS WILL BRING STRONG
NORTHWEST WINDS TO WESTERN AND SOUTH CENTRAL SOUTH DAKOTA ALONG
WITH OVER NORTHEASTERN WYOMING.

WYZ054>056-058-010015-
/O.EXA.KUNR.HW.W.0007.000000T0000Z-110501T0100Z/
NORTHERN CAMPBELL-SOUTHERN CAMPBELL-WESTERN CROOK-WESTON-
INCLUDING THE CITIES OF...GILLETTE...WRIGHT...MOORCROFT...
HULETT...NEWCASTLE
1010 AM MDT SAT APR 30 2011

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

* STRONG NORTHWEST WINDS WILL CONTINUE THROUGH TODAY BEFORE 
  DIMINISHING EARLY THIS EVENING. 

* NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH ARE
  EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

&&

$$

SDZ001-002-012>014-025-026-030>032-072>074-WYZ071-010015-
/O.CON.KUNR.HW.W.0007.000000T0000Z-110501T0100Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS-
PENNINGTON CO PLAINS-HAAKON-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-NORTHEASTERN CROOK-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...
FOLSOM...WALL...PHILIP...STURGIS...UNION CENTER...HERMOSA...
COLONY
1010 AM MDT SAT APR 30 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING. 

* STRONG NORTHWEST WINDS WILL CONTINUE TODAY BEFORE DIMINISH 
  EARLY THIS EVENING. 

* NORTHWEST WINDS OF 45 TO 55 MPH WITH GUSTS UP TO AROUND 75 MPH 
  CAN BE EXPECTED ACROSS NORTHWEST SOUTH DAKOTA. NORTHWEST WINDS 
  OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE EXPECTED ACROSS 
  WEST CENTRAL SOUTH DAKOTA. 

* OCCASIONAL SNOW SHOWERS MOVING THROUGH MAY PRODUCE SOME 
  BLOWING SNOW...BRIEFLY REDUCING VISIBILITIES TO UNDER ONE-HALF 
  MILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

&&

$$

SDZ042>044-046-047-049-010015-
/O.CON.KUNR.HW.W.0007.000000T0000Z-110501T0100Z/
SHANNON-JACKSON-BENNETT-MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...PINE RIDGE...KYLE...KADOKA...MARTIN...
WHITE RIVER...MISSION...WINNER
1010 AM MDT SAT APR 30 2011 /1110 AM CDT SAT APR 30 2011/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/
THIS EVENING. 

* STRONG NORTHWEST WINDS WILL CONTINUE THROUGH TODAY BEFORE 
  DIMINISHING EARLY THIS EVENING. 

* WEST TO NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 
  60 MPH ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

&&

$$

SDZ027-041-010015-
/O.NEW.KUNR.WI.Y.0013.110430T1610Z-110501T0100Z/
SOUTHERN FOOT HILLS-FALL RIVER-
INCLUDING THE CITIES OF...HOT SPRINGS...EDGEMONT
1010 AM MDT SAT APR 30 2011

...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

* GUSTY NORTHWEST WINDS WILL CONTINUE TODAY BEFORE DIMINISHING
  EARLY THIS EVENING.

* WEST TO NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO AROUND 50
  MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
2 follow-up statements
829 
WWUS73 KUNR 302058
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
258 PM MDT SAT APR 30 2011

A DEEP LOW PRESSURE SYSTEM OVER NORTH DAKOTA WILL CONTINUE TO SLOWLY
MOVE TOWARDS NORTHWEST MINNESOTA THROUGH THIS EVENING...BRINGING STRONG
NORTHWEST WINDS TO WESTERN AND CENTRAL SOUTH DAKOTA ALONG WITH
OVER NORTHEASTERN WYOMING.

SDZ001-002-012>014-WYZ071-010500-
/O.EXT.KUNR.HW.W.0007.000000T0000Z-110501T0500Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHEASTERN CROOK-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...COLONY
258 PM MDT SAT APR 30 2011

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MDT THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 PM MDT THIS
EVENING. 

* STRONG NORTHWEST WINDS OF 40 TO 55 MPH WITH GUSTS UP TO 75 MPH
  WILL CONTINUE THROUGH EARLY THIS EVENING BEFORE DIMINISHING LATE
  THIS EVENING.

* OCCASIONAL SNOW SHOWERS MOVING THROUGH MAY PRODUCE SOME 
  BLOWING SNOW...BRIEFLY REDUCING VISIBILITIES TO UNDER ONE-HALF 
  MILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

&&

$$

SDZ025-026-030>032-042>044-046-047-049-072>074-010500-
/O.EXT.KUNR.HW.W.0007.000000T0000Z-110501T0500Z/
NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS-
PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON-BENNETT-MELLETTE-TODD-
TRIPP-STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...SPEARFISH...RAPID CITY...FOLSOM...
WALL...PHILIP...PINE RIDGE...KYLE...KADOKA...MARTIN...
WHITE RIVER...MISSION...WINNER...STURGIS...UNION CENTER...HERMOSA
258 PM MDT SAT APR 30 2011 /358 PM CDT SAT APR 30 2011/

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MDT /MIDNIGHT CDT/
THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 PM MDT /MIDNIGHT
CDT/ THIS EVENING. 

* STRONG NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 65
  MPH WILL CONTINUE THROUGH EARLY THIS EVENING BEFORE DIMINISHING
  LATE THIS EVENING.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

&&

$$

WYZ054>056-058-010100-
/O.CON.KUNR.HW.W.0007.000000T0000Z-110501T0100Z/
NORTHERN CAMPBELL-SOUTHERN CAMPBELL-WESTERN CROOK-WESTON-
INCLUDING THE CITIES OF...GILLETTE...WRIGHT...MOORCROFT...
HULETT...NEWCASTLE
258 PM MDT SAT APR 30 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING. 

* STRONG NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 60
  MPH WILL CONTINUE THROUGH THIS AFTERNOON BEFORE DIMINISHING
  EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

&&

$$

SDZ027-041-010500-
/O.EXT.KUNR.WI.Y.0013.000000T0000Z-110501T0500Z/
SOUTHERN FOOT HILLS-FALL RIVER-
INCLUDING THE CITIES OF...HOT SPRINGS...EDGEMONT
258 PM MDT SAT APR 30 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM MDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM MDT THIS EVENING. 

* GUSTY NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO AROUND 55
  MPH WILL CONTINUE THROUGH EARLY THIS EVENING BEFORE DIMINISHING
  LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
663 
WWUS73 KUNR 010055
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
655 PM MDT SAT APR 30 2011

A DEEP LOW PRESSURE SYSTEM OVER NORTH DAKOTA WILL CONTINUE TO SLOWLY
MOVE TOWARDS MINNESOTA THROUGH THIS EVENING...BRINGING STRONG
NORTHWEST WINDS TO WESTERN AND CENTRAL SOUTH DAKOTA.

SDZ001-002-012>014-WYZ071-010500-
/O.CAN.KUNR.HW.W.0007.000000T0000Z-110501T0500Z/
/O.NEW.KUNR.HW.W.0008.110501T0100Z-110501T0500Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHEASTERN CROOK-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...COLONY
655 PM MDT SAT APR 30 2011

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 11 PM MDT THIS EVENING. 

* STRONG NORTHWEST WINDS OF 40 TO 55 MPH WILL CONTINUE THROUGH
  EARLY THIS EVENING BEFORE DIMINISHING LATE THIS EVENING.

* OCCASIONAL SNOW SHOWERS MOVING THROUGH MAY PRODUCE SOME 
  BLOWING SNOW...BRIEFLY REDUCING VISIBILITIES TO UNDER ONE-HALF 
  MILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

&&

$$

SDZ025-026-030>032-042>044-046-047-049-072>074-010500-
/O.CAN.KUNR.HW.W.0007.000000T0000Z-110501T0500Z/
/O.NEW.KUNR.HW.W.0008.110501T0100Z-110501T0500Z/
NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS-
PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON-BENNETT-MELLETTE-TODD-
TRIPP-STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...SPEARFISH...RAPID CITY...FOLSOM...
WALL...PHILIP...PINE RIDGE...KYLE...KADOKA...MARTIN...
WHITE RIVER...MISSION...WINNER...STURGIS...UNION CENTER...HERMOSA
655 PM MDT SAT APR 30 2011 /755 PM CDT SAT APR 30 2011/

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MDT /MIDNIGHT CDT/
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 11 PM MDT /MIDNIGHT CDT/ THIS
EVENING. 

* STRONG NORTHWEST WINDS OF 30 TO 45 MPH WILL CONTINUE THROUGH
  EARLY THIS EVENING BEFORE DIMINISHING LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

&&

$$

WYZ054>056-058-010200-
/O.CAN.KUNR.HW.W.0007.000000T0000Z-110501T0100Z/
NORTHERN CAMPBELL-SOUTHERN CAMPBELL-WESTERN CROOK-WESTON-
INCLUDING THE CITIES OF...GILLETTE...WRIGHT...MOORCROFT...
HULETT...NEWCASTLE
655 PM MDT SAT APR 30 2011

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE HIGH
WIND WARNING. 

* THE STRONGER WINDS ACROSS NORTHEAST WYOMING HAVE SUBSIDED.

$$

SDZ027-041-010200-
/O.CAN.KUNR.WI.Y.0013.000000T0000Z-110501T0500Z/
SOUTHERN FOOT HILLS-FALL RIVER-
INCLUDING THE CITIES OF...HOT SPRINGS...EDGEMONT
655 PM MDT SAT APR 30 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE WIND
ADVISORY. 

* THE STRONGER WINDS ACROSS FALL RIVER COUNTY HAVE SUBSIDED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Apr 30, 9:48 AM MDT, 22 minutes earlier.

Area forecast discussion, Apr 30, 9:48 AM MDT, 22 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
948 AM MDT SAT APR 30 2011

.DISCUSSION...CURRENT SURFACE ANALYSIS PLACES DEEP LOW PRESSURE
OVER CENTRAL NORTH DAKOTA WITH VERY TIGHT PRESSURE GRADIENT OVER
WESTERN/S CTRL SOUTH DAKOTA...BRINGING STRONG NORTHWEST TO
WESTERLY WINDS OVER THE AREA. IN NORTHWEST SOUTH
DAKOTA...SUSTAINED WINDS OF OVER 50 MPH IN BUFFALO AND BISON HAVE
BEEN REPORTED THIS MORN. WITH WINDS STRENGTHENING OVER THE SWRN/S
CTRL SD PLNS HAVE EXTENDED WARNING TO THE NEBRASKA BORDER.

PERIODS OF RAIN/SNOW SHOWERS WILL CONTINUE TODAY...WHICH MAY
BRIEFLY REDUCE VISIBILITIES IN THE STRONG WINDS. OVER THE NRN/CTRL
BLKHLS...HAVE UPPED POPS FOR THE AFTERNOON AS UPSLOPE ENHANCEMENT
CONTINUES AND SUFFICIENT MOISTURE REMAINS. UPDATES HAVE BEEN
SENT.

&&

.AVIATION...STRONG NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER
60 MPH WILL CONTINUE THROUGH THIS AFTERNOON. AREAS OF RAIN AND SNOW
WILL PERSIST ACROSS NORTHWEST SOUTH DAKOTA...THE BLACK HILLS...AND
PORTIONS OF NORTHEAST WYOMING THROUGH THIS AFTERNOON WITH IFR/LIFR
VSBY. ELSEWHERE...ISOLATED RAIN/SNOW SHOWERS WILL BE FOUND WITH
MVFR/IFR CIGS AND MVFR VSBY.

&&

.PREV DISCUSSION... /ISSUED 255 AM MDT SAT APR 30 2011/

DISCUSSION...AT 08Z SURFACE MAP SHOWS DEEP LOW OVER NORTH
CENTRAL NORTH DAKOTA WHILE DEEP UPPER LOW IS OVER WEST-CENTRAL
NORTH DAKOTA. W-NW WINDS BEGINNING TO INCREASE ACROSS NORTHWEST
SD WITH SCATTERED RAIN/SNOW SHOWERS WRAPPING AROUND UPPER LOW
AND MOVING THRU NERN WY/NRN BLACK HILLS AND NWRN SD. TEMPS IN
THE 30S OVER ALL BUT SOUTH CENTRAL SD WHERE TEMPS IN LOWER 40S.

TODAY/TONIGHT...PRESSURE GRADINT WILL TIGHTEN WITH 850MB WINDS
FORECAST AT 45-55 KTS. WITH TIGHT PRESSURE GRADIENT AND GOOD
MIXING WILL HOIST HIGH WIND WARNING ACROSS WRN SD PLAINS MAINLY
NORTH OF I-90 WITH HIGH END ADVISORY OVER SOUTH CENTRAL SD.
EXPECT WINDS OF 40-45/GUST 65 OVER WARNING AREA AND 30-35/GUST 55
OVER ADVISORY AREA. WINDS SHOULD DIMINISH LATE THIS AFTERNOON AND
EARLY THIS EVEING. SNOW SHOWERS WILL WRAP INTO NORTHEAST WYOMING/
NWRN SD AND THE BLACK HILLS THIS MORNING...DRIER AIR WILL PUSH
INTO REGION QUICKLY THIS AFTERNOON AND ONLY EXPECT SCT RAIN/SNOW
SHOWERS IN THE AFTERNOON. BEST CHANCES OF ACCUMULATING SNOWS WILL
BE IN THE HIGHER ELEVATIONS OF THE BLACK HILLS WHERE A COUPLE OF
INCHES MAY FALL. TONIGHT WILL BE PARTLY CLOUDY AND COOL...MAY SEE
AN ISOLATED SNOW SHOWER OR TWO OVER THE BLACK HILLS AND FAR NERN
WY.

SUN/SUN NIGHT...NW FLOW WILL CONTINUE ACROSS THE REGION. THERE
WILL BE ENOUGH MOISTURE/INSTABILITY FOR SCATTERED SHOWERS...SOME
SNOW SHOWERS WILL BE POSSIBLE DURING THE MORNING HOURS. TEMPS WILL
STAY ON THE COOL SIDE. OUTSIDE OF AN ISOLD SHOWER OR TWO ON SUNDAY
EVENING...IT SHOULD BE PARTLY CLOUDY AND COOL.

MON/MON NIGHT...UPPER RIDGE WILL BRING DRIER AND WARMER WEATHER
TO THE AREA FOR MONDAY AND MONDAY NIGHT.

EXTENDED...UPPER LEVEL RIDGE BREAKS DOWN TUESDAY AS NEXT UPPER
TROF DIGS INTO THE NORTHERN ROCKIES. GUIDANCE SHOWS COLD FRONT WEST
OF FORECAST AREA UNTIL LATE TUESDAY...ALLOWING FOR DRY CONDITIONS
AND ABOVE AVERAGE TEMPERATURES. UPPER TROUGH SWINGS THROUGH THE
FORECAST AREA TUESDAY NIGHT INTO WEDNESDAY NIGHT...BRINGING COOLER
TEMPERATURES AND A CHANCE OF SHOWERS. WEAK RIDGING RETURNS FOR
THURSDAY AND FRIDAY.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...HIGH WIND WARNING UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING FOR
     BENNETT-BUTTE-CUSTER CO PLAINS-HAAKON-HARDING-HERMOSA FOOT
     HILLS-JACKSON-MELLETTE-NORTHERN FOOT HILLS-NORTHERN MEADE
     CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-SHANNON-
     SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-
     TRIPP-ZIEBACH.

WY...HIGH WIND WARNING UNTIL 7 PM MDT THIS EVENING FOR NORTHEASTERN
     CROOK.

&&
Hazardous weather outlook, Apr 30, 5:38 AM MDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
538 AM MDT SAT APR 30 2011

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-011300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
538 AM MDT (638 AM CDT) SAT APR 30 2011

...HIGH WIND WARNING TODAY FOR THE NORTHWEST AND WEST CENTRAL PLAINS
   OF WESTERN SOUTH DAKOTA AND FOR EXTREME NORTHEAST WYOMING...
...WIND ADVISORY TODAY FOR SOUTH CENTRAL SOUTH DAKOTA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

STRONG NORTHWEST WINDS WILL DEVELOP ACROSS THE AREA TODAY AS A TIGHT
PRESSURE GRADIENT DEVELOPS OVER THE NORTHERN PLAINS. THE STRONGEST
WINDS WILL BE ACROSS THE NORTHWESTERN AND WEST CENTRAL SOUTH DAKOTA
PLAINS...WHERE SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH
CAN BE EXPECTED. ACROSS SOUTH CENTRAL SOUTH DAKOTA WINDS OF 25 TO 35
MPH WITH GUSTS TO 55 MPH CAN BE EXPECTED. THE WINDS WILL DIMINISH
EARLY THIS EVENING.

SNOW CAN BE EXPECTED THIS MORNING ACROSS THE NORTHERN BLACK HILLS
AND IN THE BEAR LODGE MOUNTAINS WHERE 1 TO 3 INCHES ARE POSSIBLE.
THE SNOW WILL DIMINISH BY MIDDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

In the hours before

Local storm report, Apr 30, 7:15 AM MDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
715 AM MDT SAT APR 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 AM     NON-TSTM WND GST BUFFALO                 45.58N 103.55W
04/30/2011  M77.00 MPH       HARDING            SD   ASOS

0656 AM     HIGH SUST WINDS  BUFFALO                 45.58N 103.55W
04/30/2011  M58.00 MPH       HARDING            SD   ASOS

&&

WFO RAPID CITY
Local storm report, Apr 30, 9:33 AM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
933 AM MDT SAT APR 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HIGH SUST WINDS  1 NW NISLAND            44.68N 103.57W
04/30/2011  M47.00 MPH       BUTTE              SD   MESONET

0755 AM     HIGH SUST WINDS  ELLSWORTH AFB           44.15N 103.10W
04/30/2011  M45.00 MPH       MEADE              SD   OTHER FEDERAL

0800 AM     NON-TSTM WND GST WALL                    43.99N 102.24W
04/30/2011  M63.00 MPH       PENNINGTON         SD   MESONET

0804 AM     HIGH SUST WINDS  1 SSW SOUTH EAGLE BUTTE 44.98N 101.24W
04/30/2011  M42.00 MPH       ZIEBACH            SD   MESONET

0805 AM     HIGH SUST WINDS  BISON                   45.52N 102.46W
04/30/2011  M50.00 MPH       PERKINS            SD   MESONET

0815 AM     NON-TSTM WND GST RAPID CITY AIRPORT      44.04N 103.06W
04/30/2011  M61.00 MPH       PENNINGTON         SD   ASOS

0820 AM     HIGH SUST WINDS  8 S WALL                43.88N 102.24W
04/30/2011  M45.00 MPH       PENNINGTON         SD   MESONET

0822 AM     NON-TSTM WND GST DOWNTOWN RAPID CITY     44.08N 103.23W
04/30/2011  M60.00 MPH       PENNINGTON         SD   OFFICIAL NWS OBS

0825 AM     NON-TSTM WND GST FAITH                   45.02N 102.03W
04/30/2011  M60.00 MPH       MEADE              SD   ASOS

0829 AM     NON-TSTM WND GST ELLSWORTH AFB           44.15N 103.10W
04/30/2011  M66.00 MPH       MEADE              SD   OTHER FEDERAL

0830 AM     NON-TSTM WND GST DOWNTOWN SPEARFISH      44.50N 103.86W
04/30/2011  M59.00 MPH       LAWRENCE           SD   MESONET

            TIME ESTIMATED

0830 AM     NON-TSTM WND GST DOWNTOWN BELLE FOURCHE  44.67N 103.85W
04/30/2011  M58.00 MPH       BUTTE              SD   MESONET

            TIME ESTIMATED

0840 AM     HIGH SUST WINDS  2 E COTTONWOOD          43.96N 101.86W
04/30/2011  M43.00 MPH       JACKSON            SD   MESONET

0847 AM     NON-TSTM WND GST PHILIP                  44.05N 101.67W
04/30/2011  M61.00 MPH       HAAKON             SD   ASOS

0856 AM     NON-TSTM WND GST 32 N DOWNTOWN BELLE FOU 45.13N 103.85W
04/30/2011  M66.00 MPH       BUTTE              SD   MESONET

&&

WFO RAPID CITY

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 2:44 AM MDTHigh Wind WarningUNRBennett, Butte, Custer, Haakon, Harding, Jackson and 9 more16 hr
Apr 30, 2:44 AM MDTWind AdvisoryUNRBennett, Jackson, Mellette, Oglala Lakota, Todd, Tripp6 hr

Nearby

Wind Advisories in South Dakota, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.